Alert archive / Washington / River Flood Warnings in 2022

River Flood Warning 21, NWS Portland, OR

November 4, 2022Wahkiakum County, Washington

NWS Portland, OR issued this river flood warning at Nov 4, 2022, 3:24 AM PDT for Wahkiakum County, Washington. It took effect at Nov 4, 2022, 4:00 PM PDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Nov 4, 2022, 3:24 AM PDT (10:24 UTC)
In effect from
Nov 4, 2022, 4:00 PM PDT
Expired
Nov 5, 2022, 12:53 PM PDT
In force
21 hr
Issued by
NWS Portland, OR
Area
Storm-based polygon
Flood severity
Minor

County Wahkiakum County, WA

The radar

The Portland,OR radar (KRTX), 86 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grays River at Covered Bridge near Rosburg (GRRW1).

Action stage
27.5 ft
Minor stage
28.5 ft
Moderate stage
30.5 ft
Major stage
32.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

069 
WGUS46 KPQR 041024
FLWPQR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
324 AM PDT Fri Nov 4 2022

...The National Weather Service in Portland OR has issued a Flood 
Warning for the following rivers in Washington...

  Grays River near Rosburg affecting Wahkiakum County.

.Heavy rain associated with a strong atmospheric river will occur 
across southwest Washington today, with forecast rainfall amounts 
ranging from 3 to 6 inches through late this evening. This will lead 
to rapid rises on area rivers. Rain will taper off to showers 
tonight and Saturday, with another round of heavier rain expected 
Saturday night into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 400 PM PDT.

&&


WAC069-042330-
/O.NEW.KPQR.FL.W.0021.221104T2300Z-221105T1200Z/
/GRRW1.1.ER.221104T2336Z.221105T0000Z.221105T0612Z.UU/
324 AM PDT Fri Nov 4 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Grays River near Rosburg.

* WHEN...From this afternoon to late tonight.

* IMPACTS...Above 12.0 feet, expect some flooding of roads along and 
  near the Grays River, including roadway approaches to the Altoona 
  Bridge over the Grays, and portions of Covered Bridge Road, 
  Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.

* ADDITIONAL DETAILS...
  - At 12:15 AM PDT Friday the stage was 5.6 feet.
  - Forecast...The river is forecast to rise slightly above flood
    stage of 12.0 feet late this afternoon. It is then forecast
    to fall below flood stage around midnight tonight and recede
    to around 9.0 feet by Saturday evening.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
      4637 12356 4636 12355 4634 12358 4634 12361
      4631 12366


$$

CB
4 follow-up statements
294 
WGUS46 KPQR 042332
FLWPQR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
432 PM PDT Fri Nov 4 2022

...Forecast flooding changed from Minor to Major severity and 
increased in duration for the following rivers in Washington...

  Grays River near Rosburg affecting Wahkiakum County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 430 AM PDT.

&&


WAC069-051145-
/O.EXT.KPQR.FL.W.0021.000000T0000Z-221105T1500Z/
/GRRW1.3.ER.221104T1908Z.221105T0000Z.221105T0914Z.UU/
432 PM PDT Fri Nov 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and major flooding is forecast.

* WHERE...Grays River near Rosburg.

* WHEN...Until tomorrow morning.

* IMPACTS...Above 16.0 feet, expect major flooding of lowland areas 
  and roads in the vicinity of Hwy 4 and Rosburg. Numerous road 
  closures are likely. Some buildings in low areas near the river 
  are threatened with flooding above this level.

* ADDITIONAL DETAILS...
  - At 3:15 PM PDT Friday the stage was 14.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 PM PDT Friday was 14.6 feet.
  - Forecast...The river will rise to major flood stage of 16.3
    feet between 4 and 5 pm this afternoon.  It will then fall
    below flood stage late tonight and continue falling on
    Saturday.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
      4637 12356 4636 12355 4634 12358 4634 12361
      4631 12366


$$

26
313 
WGUS86 KPQR 050600
FLSPQR

Flood Statement
National Weather Service Portland OR
1100 PM PDT Fri Nov 4 2022

...The Flood Warning continues for the following rivers in Oregon 
and Washington...

  Trask River near Tillamook affecting Tillamook County.

  Nehalem River near Foss affecting Tillamook and Clatsop Counties.

  Wilson River near Tillamook affecting Tillamook County.

  Grays River near Rosburg affecting Wahkiakum County.

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Naselle River near Naselle affecting Wahkiakum and Pacific 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning by 10 am PDT.

&&


WAC049-069-050700-
/O.CAN.KPQR.FL.W.0022.000000T0000Z-221105T0600Z/
/NASW1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 PM PDT Fri Nov 4 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Naselle River near Naselle.

* ADDITIONAL DETAILS...
  - At 9:30 PM PDT Friday the stage was 14.6 feet.
  - Forecast...The river is expected to fall through the weekend.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4636 12382 4638 12382 4638 12375 4637 12373
      4636 12375


$$

ORC057-051315-
/O.EXT.KPQR.FL.W.0025.000000T0000Z-221105T1304Z/
/TRAO3.1.ER.221105T0523Z.221105T0600Z.221105T0704Z.NO/
1100 PM PDT Fri Nov 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Trask River near Tillamook.

* WHEN...Until tomorrow morning.

* IMPACTS...Above 16.5 feet, expect minor flooding along the lower 
  Trask River. Dairy farms, buildings, and a few residences adjacent 
  to the Trask in the vicinity of Hwy 101 may be threatened.

* ADDITIONAL DETAILS...
  - At 10:00 PM PDT Friday the stage was 16.3 feet.
  - Forecast...The river will rise above flood stage to 16.9 feet
    late this evening. It will then fall below flood stage just
    after midnight tonight and continue falling through Sunday
    morning.
  - Flood stage is 16.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4546 12388 4547 12387 4544 12382 4545 12378
      4545 12374 4546 12369 4545 12369 4543 12372
      4543 12378 4542 12381 4543 12384


$$

ORC057-051530-
/O.EXT.KPQR.FL.W.0024.000000T0000Z-221105T1517Z/
/TLMO3.1.ER.221105T0129Z.221105T0600Z.221105T0917Z.UU/
1100 PM PDT Fri Nov 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Wilson River near Tillamook.

* WHEN...Until tomorrow morning.

* IMPACTS...Above 14.0 feet, widespread lowland and dairy land 
  flooding begins. Sloughs north of the city, mainly Dougherty, 
  begin to overflow. Minor flooding begins in the business district 
  north of Tillamook and along Hwy 101, particularly during high 
  tide.

* ADDITIONAL DETAILS...
  - At 9:30 PM PDT Friday the stage was 13.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM PDT Friday was 13.6 feet.
  - Forecast...The river will rise to 14.4 feet late this
    evening. It will then fall below flood stage just after
    midnight tonight to about 7.0 feet by Sunday morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4548 12387 4549 12386 4548 12384 4548 12377
      4549 12371 4547 12370 4546 12375 4546 12384


$$

ORC007-057-051700-
/O.EXT.KPQR.FL.W.0023.000000T0000Z-221105T1938Z/
/FSSO3.1.ER.221105T1046Z.221105T1200Z.221105T1338Z.NO/
1100 PM PDT Fri Nov 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Nehalem River near Foss.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...Above 15.0 feet, expect minor flooding of low lying farm 
  land and structures.

* ADDITIONAL DETAILS...
  - At 10:15 PM PDT Friday the stage was 14.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 15.2 feet around 5 am Saturday. It
    will then fall below flood stage later Saturday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4570 12390 4572 12390 4574 12388 4574 12386
      4573 12385 4571 12385 4570 12380 4571 12377
      4571 12376 4570 12375 4569 12377 4569 12383


$$

WAC069-051700-
/O.EXT.KPQR.FL.W.0021.000000T0000Z-221106T0625Z/
/GRRW1.3.ER.221104T1908Z.221105T0600Z.221106T0025Z.UU/
1100 PM PDT Fri Nov 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Major flooding is occurring.

* WHERE...Grays River near Rosburg.

* WHEN...Until late tomorrow evening.

* IMPACTS...Above 16.0 feet, expect major flooding of lowland areas 
  and roads in the vicinity of Hwy 4 and Rosburg. Numerous road 
  closures are likely. Some buildings in low areas near the river 
  are threatened with flooding above this level.

* ADDITIONAL DETAILS...
  - At 9:15 PM PDT Friday the stage was 16.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 PM PDT Friday was 16.0 feet.
  - Forecast...The river is expected to fall below flood stage
    Saturday afternoon and continue falling through Sunday.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
      4637 12356 4636 12355 4634 12358 4634 12361
      4631 12366


$$

ab
041 
WGUS86 KPQR 051748
FLSPQR

Flood Statement
National Weather Service Portland OR
1048 AM PDT Sat Nov 5 2022

...The Flood Warning continues for the following rivers in 
Washington...

  Grays River near Rosburg affecting Wahkiakum County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 400 PM PDT.

&&


WAC069-052315-
/O.EXT.KPQR.FL.W.0021.000000T0000Z-221105T2305Z/
/GRRW1.1.ER.221104T1908Z.221105T0600Z.221105T1705Z.UU/
1048 AM PDT Sat Nov 5 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Grays River near Rosburg.

* WHEN...Until late this afternoon.

* IMPACTS...Above 12.0 feet, expect some flooding of roads along and 
  near the Grays River, including roadway approaches to the Altoona 
  Bridge over the Grays, and portions of Covered Bridge Road, 
  Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.

* ADDITIONAL DETAILS...
  - At 9:15 AM PDT Saturday the stage was 12.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 AM PDT Saturday was 16.0 feet.
  - Forecast...The river is expected to fall to 10.0 feet early
    Tuesday morning.
  - Flood stage is 12.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
      4637 12356 4636 12355 4634 12358 4634 12361
      4631 12366


$$

dh
486 
WGUS86 KPQR 051953
FLSPQR

Flood Statement
National Weather Service Portland OR
1253 PM PDT Sat Nov 5 2022

...The Flood Warning is cancelled for the following rivers in 
Oregon...Washington...

  Clackamas River at Estacada affecting Clackamas County.

  Grays River near Rosburg affecting Wahkiakum County.

ORC005-052100-
/O.CAN.KPQR.FL.W.0026.000000T0000Z-221105T1953Z/
/ESTO3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM PDT Sat Nov 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Clackamas River at Estacada.

* ADDITIONAL DETAILS...
  - At 8:45 AM PDT Saturday the stage was 19.4 feet.
  - Forecast...The river is expected to fall to 15 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4539 12251 4540 12250 4540 12248 4539 12246
      4539 12242 4538 12239 4530 12235 4529 12236
      4530 12238 4532 12239 4536 12240 4538 12242
      4537 12247 4538 12250


$$

WAC069-052100-
/O.CAN.KPQR.FL.W.0021.000000T0000Z-221105T1953Z/
/GRRW1.1.ER.221104T1908Z.221105T0600Z.221105T1716Z.UU/
1253 PM PDT Sat Nov 5 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Grays River near Rosburg.

* ADDITIONAL DETAILS...
  - At 12:15 PM PDT Saturday the stage was 11.5 feet.
  - Forecast...The river is expected to fall to 10 feet late
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
      4637 12356 4636 12355 4634 12358 4634 12361
      4631 12366


$$

dh

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Nov 3, 8:40 PM PDT, 6 hours 44 minutes earlier.

Area forecast discussion, Nov 3, 8:40 PM PDT, 6 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Portland OR
840 PM PDT Thu Nov 3 2022

Updated Aviation and Marine Sections

.SYNOPSIS...Atmospheric river sets up Friday afternoon with
heavy rain and rising snow levels through early Saturday
morning, along with windy conditions. Cool and showery weather
then expected to continue into the middle of next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Light rain has returned to the northern coastal areas as a warm
front pushes its way east. A strong area of frontogenesis will
produce a strong southerly jet over the nearshore waters and
along beaches and headlands. However, it will not be strong
enough for a high wind advisory at this time. Rainfall amounts
through this evening should be limited to tenth of an inch or
less in the Willamette Valley and the high Cascades, with around
a quarter to a half inch in northern coastal areas and the
Willapa Hills. There will be an odd transition period with
freezing temperatures near and at the surface with light rain
which could produce some very light ice accumulations in the
high Cascades during the overnight hours. This freezing rain
window will be incredibly brief as the warm air quickly
approaches restricting ice accumulations during the commuting
hours.

These light precipitation accumulations during the overnight
hours will preface an approaching atmospheric river event on
Friday with the arrival of an intense 160+ kt jet streak
spanning the NE Pacific and taking aim on the Washington and
Oregon coasts.

Forecast details have not changed much with regard to the
pending atmospheric river event as all metrics continue to
indicate a significant precipitation event unfolding across the
area. A strong to possibly extreme atmospheric river will impact
the region beginning along the WA Coast on Friday morning and
shifting southward along the OR Coast Friday evening into early
Saturday morning. ECMWF and GFS ensemble model suites have both
trended slightly upward in depicting integrated vapor transport
values inching closer to 1000 kg/ms and straddling the strong to
extreme threshold over the area Friday afternoon into early
evening. This slight upward trend is also reflected in the the
ECMWF Extreme Forecast Index, which now places QPF values for
this event close to the 100th percentile across southwest WA
while keeping the bulk of northwest OR above the 90th percentile
relative to late October/early November forecasts from the past
20 years. Fortunately, guidance continues to show strong
agreement in dropping the AR south of the area relatively
quickly as an amplifying upper level trough approaches the
region on Saturday, which should limit the residence time and
keep the AR more solidly in the strong as opposed to the extreme
category and hopefully minimize hydrologic impacts as a result.
All told, QPF amounts for this event are expected to range from
6 to 8 inches across the northern Coast Range, the Willapa
Hills, and the Cascades, with the highest amounts favoring
southwest exposed terrain. Meanwhile, rainfall amounts in the
Willamette Valley will likely end up in the 2-3 inch range
through Saturday morning. Expect quick responses on the flashier
coastal rivers such as the Grays and Willapa in SW WA, with
nuisance flooding and ponding of water in urban areas also a
high likelihood through Saturday morning.

One wrinkle will be along the S WA coast with regards to
minor flooding. The tidal station at Toke Point will reach total
tide of 9.5 to 10 ft during the 1130 AM high tide. If the
atmospheric river stalls or overperforms and the Willapa or
Grays reaches higher discharge than currently forecasted then
minor flooding due to tidal overflow is possible for a 6-7 hour
period surrounding high tide. Minor tidal up to one foot is
possible in low lying areas.

Winter impacts will be minimal with the initial swath of
precipitation as snow levels quickly climb above 7000 ft Friday
and Friday night.

In addition to precipitation impacts, wind will be a concern
going into the overnight hours Friday and through the day
Saturday. The strong jet aloft will translate down towards the
surface. A low to mid level jet that will impact the higher
terrain. A High Wind Warning has been issued for the Coast Range
and Cascade foothills. Wind gust reaching 50 to 60 mph likely
with the highest terrain possibly reaching 70 mph. The Wind
Advisory for the Willamette Valley has been left in place with
minor timing adjustments with models coming in a little faster
than previously expected. Expect these higher winds Friday
morning and peak early evening as a surface front tracks through
the valley with sustained winds in the 20-30 mph range and
gusts to around 40 mph. Even if winds are borderline to meet
strict advisory criteria, the early season nature of the event
with leaves still on the trees could lead to more widespread
impacts with minor tree damage and a maybe few power outages
possible. -BMuhlestein/Burling

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
Longer range forecast models and their ensembles show excellent
agreement in unseasonably cool temperatures moving into the Pac
NW by this weekend. Snow levels will fall below the Cascade
passes behind our cold front by Saturday. There will probably be
a brief lull in the precipitation after the cold front passes,
but models are increasingly agreeing on another significant slug
of moisture moving onshore with a vigorous shortwave and
reinforcing cold front later Sat night/Sun morning.

As this next system approaches, 12z EC ensemble data show good
clustering around -2 deg C for 850 mb temps, which would correspond
to a snow level of around 3000-3500 ft in onshore flow. However, the
intensity some models are showing in precip suggest dynamic cooling
could drag the snow level considerably lower, but not all the way
down to the valley floors. That said, this may be sufficient to
bring snow levels down into the foothill and Coast Range elevations
if the precipitation is as heavy and persistent as latest guidance
shows. Will likely need Winter Storm Watches or at least Winter
Weather Advisories for the Cascades - and possibly the foothills -
for this next event.

Given the excellent forcing shown by all deterministic models
early Sunday morning, will also need to watch rainfall totals in the
lowlands for hydrologic issues, but the colder temperatures should
help mitigate any new hydro issues from this second surge of
precipitation.

Beyond Sunday the upper trough will linger over the region, but with
decreasing moisture as next week progresses. Enough moisture lingers
Monday for scattered showers, with snow levels generally around 1500-
2000 feet. Cannot completely rule out wet snowflakes down almost as
low as the valley floors in any heavier shower Monday, but sticking
snow does not yet look to be in the cards. The earliest measurable
snowfall in a season at Portland Airport is November 11, 1955. It is
a bit earlier for downtown, where records go back further. For the
Portland Downtown station, the earliest measurable snowfall in a
season was October 29, set in 1935.

For Monday night through Wednesday, the main weather issue will be
our cold temperatures, which should get below freezing for the vast
majority of our forecast area for overnight lows. Most outlying
areas will see a hard freeze with lows in the 20s Mon and/or Tue
nights. Depending on how stout this cold air mass becomes - and it
is awfully stout for early November - we will need to watch the next
Pacific frontal system for potential mixed precip issues in and near
the Columbia Gorge.  Weagle

&&

.AVIATION...06Z TAFs: NOTE: KONP communications issues continue to
be sporadic. Observations have been missing from 2140Z through at
least 0330Z Friday. We will wait to see if observations return and
continue without significant interruptions for 24 hours before
removing the AMD NOT SKED entry on the KONP TAF.

As of 0330Z satellite imagery showed a warm front draped over
western Washington and extreme northwest Oregon. Flight conditions
were mainly MVFR along the coast and VFR inland, but cigs
generally 035-050. Expect MVFR to become more IFR along the coast
overnight. Inland areas likely to remain generally low-end VFR
early in the 06 TAF period, but become more MVFR overnight. Areas
of IFR can be expected after 18Z Friday, especially in the
southwest Washington interior. The cold front is expected to move
across southwest Washington between 03Z and 06Z Saturday, with
corresponding improvement to at least an MVFR to VFR mix.

South wind gusts will increase to 25-30 kts along the coast
tonight, then ramp up to 35-45 kt by 18Z Friday. Significant wind
speed shear is likely Friday. Model soundings for the coast show
near-surface wind speeds around 20-25 kt 18Z Friday, with 50-60
kt at FL020.

For detailed Pac NW aviation weather information, go online to:
http://weather.gov/zse

KPDX AND APPROACHES...VFR expected in the early portion of the TAF
period, but becoming predominant MVFR overnight. Rainfall intensity
expected to increase Friday afternoon. Southeast surface wind
increases to 15-20 kt overnight, with southwest wind 40-55 kt from
FL015 to FL020. This will result in LLWS and have included it for
the terminal and at KTTD. Weishaar

&&

.MARINE...As of 0330Z gale force wind gusts were noted at buoy
46029 and near the Columbia River bar. The 12Z model guidance shows
boundary layer wind speeds generally 25-30 kt through around 12Z
Friday, then increasing to 30-40 kt. The 975 mb wind speed guidance
indicates speeds 45-50 kt 18Z Friday through around 03Z Saturday.
The 975 mb values can be used as a proxy for peak wind gusts.
Thus, there is the potential for isolated storm-force gusts, but
not expecting enough coverage or duration for a storm warning.
Models also imply some semblance of coastal jet development this
evening, with gusts to 40 kt out to around 20 nm and mainly over
the Oregon waters.

Wind becomes west to northwest late Friday afternoon over the
south Washington and north Oregon waters, spreading southward
Friday night. Will maintain gale force gusts through 12Z Saturday,
even during the post-frontal west to northwest wind. Solid small
craft advisory wind speeds occur Saturday through Saturday night,
then falling below 15 kt Sunday night.

At 03Z buoy 46248 reported 13 ft seas, but with a dominant 7-8
second south wind wave period. However, the combined 13 foot seas
were already 2.5 ft higher than model guidance. Thus, the under-
forecast model bias continues. Will continue with the 2-4 foot added
bias to the wave heights Friday through Saturday night to account
for the persistent underforecast model values. The extra 2-4 ft
will result in significant wave heights 20-22 ft, but would not be
surprised if there were some 25-foot waves. Seas are expected to
fall below 15 ft Monday afternoon, then below 10 ft late Tuesday
or Tuesday night. Weishaar

&&

.PQR WATCHES/WARNINGS/ADVISORIES...

OR...High Wind Warning from 11 AM to 11 PM PDT Friday for Coast
     Range of Northwest Oregon-Northern Oregon Cascade
     Foothills-Upper Hood River Valley.

     High Wind Warning from 2 PM Friday to 1 AM PDT Saturday for
     Cascade Foothills in Lane County-Central Coast Range of
     Western Oregon.

     Wind Advisory from 8 AM Friday to 1 AM PDT Saturday for Central
     Willamette Valley-Greater Portland Metro Area-South
     Willamette Valley.

WA...High Wind Warning from 11 AM to 11 PM PDT Friday for South
     Washington Cascade Foothills-Willapa Hills.

     Wind Advisory from 8 AM Friday to 1 AM PDT Saturday for Greater
     Vancouver Area.

PZ...Gale Warning until 11 PM PDT Friday for Columbia River Bar.

     Gale Warning until 5 AM PDT Saturday for coastal waters from
     Cape Shoalwater WA to Florence OR out 60 nm.
&&

www.weather.gov/portland

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 10:39 AM PDTFlash Flood WatchPQR14 hr
Nov 4, 12:02 PM PDTAreal Flood AdvisoryPQRClark, Cowlitz, Pacific, Skamania, Wahkiakum10 hr
Nov 4, 3:05 PM PDTWinter Weather AdvisoryPQR39 hr
Nov 4, 3:46 PM PDTFlood WatchPQR9 hr
Nov 4, 4:23 PM PDTRiver Flood WarningPQRPacific, Wahkiakum7 hr

Nearby

River Flood Warnings in Washington, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.